Hail, Bedford
- When
- May 5, 3:09 PM CST
- Where
- Bedford County, 9.1 mi SSW of Shelbyville
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.358, -86.532
Golf ball size hail reported in Chestnut Ridge area in Bedfords County.
Cluster of Thunderstorms on May 5, 2007 developed along the back door cold front in southern Middle Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Cluster of Thunderstorms on May 5, 2007 developed along the back door cold front in southern Middle Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 5, 2:13 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 313 PM CDT SAT MAY 5 2007 .SHORT TERM...EARLIER AREA OF CONVECTION THAT BROUGHT HEAVY RAINFALL TO AREAS NORTH AND EAST OF NASHVILLE HAS LARGELY DISSIPATED, WITH ONLY A FEW CELLS LEFT SHOWING ON THE RADAR SCOPE. AIR REMAINS QUITE HUMID ACROSS THE MID STATE, WITH DEW POINTS IN THE 60S AND TEMPERATURES RANGING FROM 65 DEGREES AT CROSSVILLE TO 84 DEGREES AT LORETTO AS OF 20Z. AM LEAVING IN ISOLATED TO WIDELY SCATTERED POPS ACROSS MIDDLE TENNESSEE THIS EVENING, WITH THE HIGHEST POPS AND GREATEST CLOUD COVER OVER THE UPPER PLATEAU. AM ALSO INCLUDING AREAS OF FOG ALL AREAS AFTER MIDNIGHT. BY TOMORROW, THE UPPER TROUGH THAT IS CAUSING OUR ACTIVE WEATHER WILL HAVE PULLED OFF TO THE EAST, TO BE REPLACED BY A RIDGE OF HIGH PRESSURE, SLIGHTLY COOLER TEMPERATURES, AND PARTLY CLOUDY TO MOSTLY CLEAR SKIES FOR SEVERAL DAYS. .LONG TERM...A STRONG 1036-1040 MB HIGH CENTERED OVER THE GREAT LAKES BY 18Z TOMORROW WILL DOMINATE THE WEATHER PATTERN OVER OUR AREA, GRADUALLY PUSHING MOISTURE SOUTH OF MIDDLE TENNESSEE. THE RIDGE WILL GET SQUEEZED DOWN BY A DEEP LOW CENTER EXPECTED TO DEVELOP OFF THE EAST COAST AND THE NEXT UPPER TROUGH APPROACHING FROM THE WEST, ALTHOUGH OUR WEATHER WILL REMAIN DRY AT LEAST UNTIL FRIDAY. BY THEN, THE NEXT WEATHER SYSTEM, IN THE FORM OF AN UPPER LOW, WILL HAVE INCHED CLOSE ENOUGH TO MIDDLE TENNESSEE THAT, COMBINED WITH OUR WARM TEMPERATURES, MAY SPAWN A FEW CELLS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 62 79 55 75 / 20 10 10 10 CLARKSVILLE 62 80 54 75 / 20 10 10 10 CROSSVILLE 56 71 49 72 / 30 10 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT MAY 5 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CDT SAT MAY 5 2007 TNZ007>011-028>034-064>066-051700- CLAY-CUMBERLAND-DEKALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-PUTNAM- ROBERTSON-SMITH-SUMNER-TROUSDALE-WHITE-WILSON- 1010 AM CDT SAT MAY 5 2007 ...MINOR FLOODING POSSIBLE... RAINFALL OF OVER TWO INCHES IN A FEW LOCATIONS ALONG WITH THE ADDITION OF ANOTHER HALF TO ONE INCH MAY PRODUCE MINOR STREET AND CREEK FLOODING ACROSS THE AREA. HEAVIER RAINFALL IS EXPECTED TO SLOWLY TAPER OFF THIS AFTERNOON. 07
The Northeast Alabama radar (KHTX), 63 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Golf ball size hail reported in Chestnut Ridge area in Bedfords County.
Several trees were blown down. Some shingles blown off roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19902, 19903.